Service by

Home Journal Issues Guide for Authors Editorial Board About Aims & Scope Editorial Contact


Case Report Open Access


Rabeprazole-induced acute interstitial nephritis: A case report

Krishnapriya Raj, Shilpa Raj, Lakshmi R.

Abstract
Rabeprazole, a proton-pump inhibitor (PPI), commonly used in the treatment of gastroesophageal reflux disease, a condition caused due to regurgitation of acid from the stomach to the esophagus. Acute interstitial nephritis (AIN) is seen uncommonly even though it is an important adverse effect of these class of drugs. Here, we report a case of a 47-year-old male patient, a known case of peptic ulcer disease since 2 months, now presented with complaints of nausea and abdominal pain. He was on treatment with rabeprazole for the same. At the time of admission, his serum creatinine level (4.86 mg/dl) and blood urea nitrogen (75 mg/dl) were elevated. Ultrasonography showed changes in the renal parenchymal cells, and renal biopsy report was also suggestive of AIN. Rabeprazole-induced AIN was doubted, and thus, the drug therapy was stopped on the day four. He was symptomatically and clinically better after discontinuation of the drug. Using the Naranjo adverse drug reaction scale, we conclude that the probability of the incidence of AIN being induced by rabeprazole is probable (Naranjo probability score was eight). Early diagnosis of the adverse effect due to PPIs is essential for the instant withdrawal of the offending drug and resolution of symptoms.

Key words: Acute Interstitial Nephritis; Rabeprazole; Gastroesophageal Reflux Disease; Proton-pump Inhibitor


 
ARTICLE TOOLS
Abstract
PDF Fulltext
Print this article Print this Article
How to cite this articleHow to cite this article
Export to
Export to
Related Records
 Articles by Krishnapriya Raj
Articles by Shilpa Raj
Articles by Lakshmi R
on Google
on Google Scholar
Article Statistics
 Viewed: 275
Downloaded: 116
Cited: 0


How to Cite this Article
Pubmed Style

Raj K, Raj S, R L. Rabeprazole-induced acute interstitial nephritis: A case report. Natl J Physiol Pharm Pharmacol. 2018; 8(2): 295-296. doi:10.5455/njppp.2018.8.0726611082017


Web Style

Raj K, Raj S, R L. Rabeprazole-induced acute interstitial nephritis: A case report. http://www.njppp.com/?mno=272914 [Access: February 23, 2018]. doi:10.5455/njppp.2018.8.0726611082017


AMA (American Medical Association) Style

Raj K, Raj S, R L. Rabeprazole-induced acute interstitial nephritis: A case report. Natl J Physiol Pharm Pharmacol. 2018; 8(2): 295-296. doi:10.5455/njppp.2018.8.0726611082017



Vancouver/ICMJE Style

Raj K, Raj S, R L. Rabeprazole-induced acute interstitial nephritis: A case report. Natl J Physiol Pharm Pharmacol. (2018), [cited February 23, 2018]; 8(2): 295-296. doi:10.5455/njppp.2018.8.0726611082017



Harvard Style

Raj, K., Raj, S. & R, L. (2018) Rabeprazole-induced acute interstitial nephritis: A case report. Natl J Physiol Pharm Pharmacol, 8 (2), 295-296. doi:10.5455/njppp.2018.8.0726611082017



Turabian Style

Raj, Krishnapriya, Shilpa Raj, and Lakshmi R. 2018. Rabeprazole-induced acute interstitial nephritis: A case report. National Journal of Physiology, Pharmacy and Pharmacology, 8 (2), 295-296. doi:10.5455/njppp.2018.8.0726611082017



Chicago Style

Raj, Krishnapriya, Shilpa Raj, and Lakshmi R. "Rabeprazole-induced acute interstitial nephritis: A case report." National Journal of Physiology, Pharmacy and Pharmacology 8 (2018), 295-296. doi:10.5455/njppp.2018.8.0726611082017



MLA (The Modern Language Association) Style

Raj, Krishnapriya, Shilpa Raj, and Lakshmi R. "Rabeprazole-induced acute interstitial nephritis: A case report." National Journal of Physiology, Pharmacy and Pharmacology 8.2 (2018), 295-296. Print. doi:10.5455/njppp.2018.8.0726611082017



APA (American Psychological Association) Style

Raj, K., Raj, S. & R, L. (2018) Rabeprazole-induced acute interstitial nephritis: A case report. National Journal of Physiology, Pharmacy and Pharmacology, 8 (2), 295-296. doi:10.5455/njppp.2018.8.0726611082017



AUTHOR LOGIN

REVIEWER LOGIN

Indexed In

 

National Journal of Physiology, Pharmacy and Pharmacology is Indexed in -

EMBASE

Index Copernicus  (ICV 2016: 109)

Index Medicus for SEAR

CAB abstract/Global Health

CINAHL

Hinari

Google Scholar

ScopeMed

Ulrich’s International Periodical Directory

Indian Science Abstracts

Open J- Gate

Geneva Foundation for Medical Education and Research

NewJour

PSOAR

InformIndia

EBSCO Publishing Electronic Database

Genamics JournalSeek

ProQuest

Index Scholar

SafetyLit

Chemical Abstracts Service (CAS)

Gale's Health Reference Center

Gale Info Trac

Gale Academic Onefile

Ind Medica

Scirus

Scientific Publication Index

Scientific Resources Database

Recent Science Index

Scholarly Journals Index

Directory of Academic Resources

Elite Scientific Journals Archives

Current Index to Scholarly Journals

Digital Journals Database

Academic Papers Database

Contemporary Research Index

Ayush Web Portal

CiteFactor

 

 

 

 

 

 

Journal Membership

World Association of Medical Editors (WAME), Dallas, Texas, USA

 

Journal Listed in

ICMJE- International Committee of Medical Journal Editors

HIFA 2015 – Healthcare Information for All by 2015, Charlbury, Oxfordshire, UK 

 

 


The articles in this Journal are open access articles licensed under the terms of the Creative Commons Attribution Non-Commercial License (http://creativecommons.org/licenses/by-sa/3.0/) which permits unrestricted, non-commercial use, distribution and reproduction in any medium, provided the work is properly cited.